Alert archive / Arkansas / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Little Rock, AR

February 2, 2016Marion County, Pike County, Arkansas

NWS Little Rock, AR issued this red flag warning at Feb 2, 2016, 10:31 AM CST for Marion County, Pike County, Arkansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2016, 10:31 AM CST (16:31 UTC)
Expired
Feb 2, 2016, 6:00 PM CST
In force
7 hr
Issued by
NWS Little Rock, AR

Counties Marion County, AR, Pike County, AR

The radar

The Little Rock radar (KLZK), 93 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 713 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
713 m²/s²
0-3 km storm-relative helicity
788 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

440 
WWUS84 KLZK 021631
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1031 AM CST TUE FEB 2 2016

...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF WESTERN
ARKANSAS...

.PRESSURE GRADIENT BEHIND A STRONG COLD FRONT WILL ALLOW FOR GUSTY
SOUTHWEST AND WEST WINDS...AND LOW HUMIDITY OVER WESTERN ARKANSAS
THIS AFTERNOON. RED FLAG CONDITIONS ARE LIKELY TO OCCUR.

ARZ021-030-037-038-040-041-052-030000-
/O.NEW.KLZK.FW.W.0001.160202T1631Z-160203T0000Z/
JOHNSON-LOGAN-SCOTT-YELL-POLK-MONTGOMERY-PIKE-
1031 AM CST TUE FEB 2 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR HIGH
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 021...030...037...
038...040...041 AND 052...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 021...030...037...038... 
  040...041 AND 052. 

* WIND...SUSTAINED 20-FOOT WINDS OF 15 TO 20 MPH...WITH HIGHER
  GUSTS ARE EXPECTED. 

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY IS EXPECTED TO FALL BELOW
  25 PERCENT IN A LARGE PORTION OF THE AREA. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

57
2 follow-up statements
843 
WWUS84 KLZK 021845
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CST TUE FEB 2 2016

...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF WESTERN
ARKANSAS...

.PRESSURE GRADIENT BEHIND A STRONG COLD FRONT WILL ALLOW FOR
GUSTY SOUTHWEST AND WEST WINDS...AND LOW HUMIDITY OVER WESTERN
ARKANSAS THIS AFTERNOON. RED FLAG CONDITIONS ARE LIKELY TO OCCUR.

ARZ003-004-012-013-022-030000-
/O.EXA.KLZK.FW.W.0001.000000T0000Z-160203T0000Z/
BOONE-MARION-NEWTON-SEARCY-POPE-
1245 PM CST TUE FEB 2 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR HIGH
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 003...004...012...
013 AND 022...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 021...030...037...038... 
  040...041 AND 052. 

* WIND...SUSTAINED 20-FOOT WINDS OF 15 TO 20 MPH...WITH HIGHER 
  GUSTS ARE EXPECTED.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY IS EXPECTED TO FALL 
  BELOW 25 PERCENT IN A LARGE PORTION OF THE AREA. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ARZ021-030-037-038-040-041-052-030000-
/O.CON.KLZK.FW.W.0001.000000T0000Z-160203T0000Z/
JOHNSON-LOGAN-SCOTT-YELL-POLK-MONTGOMERY-PIKE-
1245 PM CST TUE FEB 2 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
021...030...037... 038...040...041 AND 052...

* AFFECTED AREA...FIRE WEATHER ZONES 021...030...037...038... 
  040...041 AND 052. 

* WIND...SUSTAINED 20-FOOT WINDS OF 15 TO 20 MPH...WITH HIGHER 
  GUSTS ARE EXPECTED.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY IS EXPECTED TO FALL 
  BELOW 25 PERCENT IN A LARGE PORTION OF THE AREA. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

57
253 
WWUS84 KLZK 030000
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 PM CST TUE FEB 2 2016

ARZ003-004-012-013-021-022-030-037-038-040-041-052-030100-
/O.EXP.KLZK.FW.W.0001.000000T0000Z-160203T0000Z/
BOONE-MARION-NEWTON-SEARCY-JOHNSON-POPE-LOGAN-SCOTT-YELL-POLK-
MONTGOMERY-PIKE-
600 PM CST TUE FEB 2 2016

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR HIGH
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 021...030...037...
038...040...041 AND 052...

GUSTY WINDS AND LOW RELATIVE HUMIDITY LEVELS WILL BE NOTED ACROSS
THE AREA THIS EVENING. HOWEVER...CRITICAL FIRE WEATHER CONDITIONS
WILL BE DIMINISHING.

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Feb 2, 6:19 AM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Feb 2, 6:19 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
619 AM CST TUE FEB 2 2016

.DISCUSSION...

UPDATED FOR THE 12Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...

FLIGHT CATEGORIES WILL GRADUALLY IMPROVE THROUGH THE DAY AND INTO
THE EARLY AFTERNOON HOURS AS A COLD FRONT SWEEPS EAST ACROSS ALL
TERMINALS AND CLEARS THINGS OUT. UNTIL THEN...MVFR AND IFR
CONDITIONS WILL BE SEEN AS A WARM FRONT QUICKLY LIFTS NORTH
THROUGH ARKANSAS AHEAD OF THE COLD FRONT. HAVE PREVAILING -SHRA
MENTIONED AT ALL TERMINALS AS THE FRONT MOVES THROUGH. DID INCLUDE
VCTS AT CENTRAL AND SOUTHERN TERMINALS FOR MID MORNING ONWARD
ALSO. ONCE THE FRONT AND ASSOCIATED RAIN/CLOUDS MOVE EAST OF A
GIVEN TERMINAL...VFR CONDITIONS WILL THEN PREVAIL THROUGH THE
REMAINDER OF THE 12Z TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 416 AM CST TUE FEB 2 2016/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE FORECAST FOR TODAY
AND WEDNESDAY. SOME SCATTERED SHOWERS HAVE SHIFTED INTO EASTERN
ARKANSAS THIS MORNING...AFTER MOVING THROUGH THE CENTRAL PART OF
THE STATE. THESE WERE WELL OUT AHEAD OF A COLD FRONT THAT WILL
SWING THROUGH THE STATE LATER THIS MORNING. THIS FRONT WAS NEARING
THE OK/AR BORDER AS OF 4AM...AND SHOULD BRING MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA AS IT MOVES
THROUGH. THERE HAS BEEN SOME DISCUSSION ABOUT THE CHANCES FOR
SEVERE STORMS IN RECENT DAYS. LATEST NUMERICAL GUIDANCE ALONG WITH
THE DAY 1 CONVECTIVE OUTLOOK FROM SPC SUGGEST LITTLE CHANCE FOR
SEVERE STORMS IN OUR FORECAST AREA...WITH MORE FAVORABLE CHANCES
FOR STRONGER STORMS AS THE FRONT MOVES TOWARDS THE MISS RIVER.
STILL HAVE THUNDER MENTIONED IN THE FORECAST BUT SEVERE STORMS IN
OUR AREA SEEM UNLIKELY NOW.

BEHIND THE FRONT CLOUDS WILL CLEAR OUT AS DRIER AIR MOVES INTO THE
REGION...AND TEMPERATURES WILL COOL OFF SIGNIFICANTLY. HIGHS WILL
BE MOSTLY IN THE 40S ON WEDNESDAY.

LONG TERM...THURSDAY THROUGH MONDAY

NOT MUCH GOING ON IN THE EXTENDED PERIOD...WITH HIGH PRESSURE
REMAINING THE DOMINANT FEATURE. DRY CONDITIONS ARE IN THE FORECAST
THROUGH THE WEEKEND. TEMPERATURES WILL BE SEASONAL TO A FEW
DEGREES ABOVE NORMAL.

FOR A FEW DAYS NOW...THE ARCTIC OSCILLATION INDEX HAS SHOWN SIGNS OF
GOING NEGATIVE HEADING INTO NEXT WEEK. THIS WOULD FAVOR COLDER
TEMPERATURES...AND THAT IS WHAT IS EXPECTED.

A STRONG STORM SYSTEM WILL MOVE FROM THE UPPER MIDWEST TO THE GREAT
LAKES SUNDAY/MONDAY...AND WILL DRAG A COLD FRONT INTO ARKANSAS.
BEHIND THE FRONT...IT WILL FEEL MORE LIKE WINTER MONDAY NIGHT.
GIVEN VERY LIMITED MOISTURE...THERE ARE SLIGHT CHANCES OF RAIN OR
SNOW IN THE EASTERN HALF OF THE STATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     69  36  46  29 /  70   0   0   0
CAMDEN AR         70  39  52  31 /  60   0   0   0
HARRISON AR       62  32  40  25 /  50   0   0   0
HOT SPRINGS AR    67  36  48  30 /  40   0   0   0
LITTLE ROCK   AR  70  37  49  31 /  70   0   0   0
MONTICELLO AR     72  42  52  33 /  70  10   0   0
MOUNT IDA AR      66  33  47  27 /  30   0   0   0
MOUNTAIN HOME AR  66  34  42  26 /  70   0   0   0
NEWPORT AR        70  38  46  29 /  70   0   0   0
PINE BLUFF AR     72  39  49  32 /  70  10   0   0
RUSSELLVILLE AR   69  35  47  28 /  50   0   0   0
SEARCY AR         71  35  48  28 /  70   0   0   0
STUTTGART AR      72  37  48  31 /  70  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...64
Hazardous weather outlook, Feb 2, 4:51 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
451 AM CST TUE FEB 2 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
451 AM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA THIS MORNING AND
INTO THE EARLY AFTERNOON HOURS. SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY THIS FRONT. A FEW STORMS COULD BE STRONG TO SEVERE AS
THE FRONT MOVES INTO THE EASTERN HALF OF THE STATE...BUT BETTER
CHANCES FOR SEVERE STORMS WILL EXIST EAST OF ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED DURING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:30 AM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more12 hr

Nearby

Red Flag Warnings in Arkansas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.